Alert archive / North Dakota / Special Weather Statements in 2014
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 1, 2014, 1:08 AM MDT for Grant County, Morton County, Sioux County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2014, 1:08 AM MDT (07:08 UTC)
- Expired
- Jun 1, 2014, 2:00 AM MDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
Counties Grant County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 62 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS83 KBIS 010708 SPSBIS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 208 AM CDT SUN JUN 1 2014 NDZ034-042-045-010800- GRANT-MORTON-SIOUX- 208 AM CDT SUN JUN 1 2014 ...STRONG THUNDERSTORMS MOVING THROUGH GRANT AND SIOUX COUNTIES... AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HEART BUTTE DAM TO MCINTOSH...AND MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ALMONT... SHIELDS... FLASHER... SELFRIDGE... ST. GERTRUDE... LARK... RALEIGH... PORCUPINE... BREIEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4670 10185 4677 10111 4594 10069 4594 10140 TIME...MOT...LOC 0706Z 253DEG 24KT 4665 10167 4597 10127 $$ HAMILTON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at May 31, 11:58 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 31, 11:58 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1258 AM CDT SUN JUN 1 2014 .UPDATE... ISSUED AT 1258 AM CDT SUN JUN 1 2014 CONVECTION CONTINUES TO MOVE EAST ACROSS SOUTHWEST NORTH DAKOTA. STRONGEST STORMS REMAIN ALONG THE SOUTH DAKOTA BORDER. IN NORTHWEST NORTH DAKOTA SHOWERS AND THUNDERSTORMS ARE LIFTING NORTHEAST WITH SOME TRAINING FROM WILLIAMS INTO DIVIDE COUNTY. MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAIN IN THE NORTHWEST AND HEAVY RAIN AND POSSIBLY WINDS IN SOUTHWEST NORTH DAKOTA. UPDATE MAINLY DEALT WITH RE-ALIGNING HIGHEST POPS WITH CURRENT RADAR AND FORECAST MOVEMENT OVER THE NEXT FEW HOURS. UPDATE ISSUED AT 1012 PM CDT SAT MAY 31 2014 THE OVERALL SEVERE CONVECTIVE THREAT SHOULD REMAIN MARGINAL OVER THE NEXT TWO TO THREE HOURS ACROSS WESTERN NORTH DAKOTA PER THE LATEST RADAR TRENDS THROUGH 03 UTC. WHILE STORMS MAY BE SUSTAINED INTO CENTRAL NORTH DAKOTA LATE TONIGHT WITH A WEAK LOW LEVEL JET...300-400 J/KG OF HAIL CAPE...700-800 J/KG OF DOWNDRAFT CAPE WITH 20-25 KTS OF EFFECTIVE DEEP LAYER SHEAR ONLY SUPPORT A LOW END HAIL AND WIND THREAT...DECREASING THE FURTHER EAST THE STORMS PROPAGATE. HOWEVER...OBSERVED SLOW STORM MOTIONS SUGGEST LOCALLY HEAVY RAIN IS POSSIBLE. UPDATE ISSUED AT 545 PM CDT SAT MAY 31 2014 THE LATEST ITERATIONS OF THE HRRR...NAMELY THE 20 AND INCOMING 21 UTC RUNS...HAVE AN ACCURATE DEPICTION OF THE ONGOING BROKEN LINE OF STRONG TO SEVERE STORMS ACROSS EASTERN MONTANA AND WYOMING. THUS...WILL FOLLOW THEIR SOLUTIONS FOR POPS THROUGH THE EVENING AND OVERNIGHT. STORMS ARE EXPECTED TO CROSS THE WESTERN NORTH DAKOTA BORDER BETWEEN 02-04 UTC...SUSTAINED BY A STRENGTHENING LOW LEVEL JET. DEEP LAYER SHEAR AND INSTABILITY PROFILES ARE SUPPORTIVE OF THE CONVECTION MAINTAINING ORGANIZATION AS IT CROSSES THE BORDER. THE HRRR WOULD SUGGEST A CONGEALING LINE ACROSS WESTERN NORTH DAKOTA...WITH DAMAGING WINDS THE PRIMARY THREAT...FOLLOWED BY LARGE HAIL AND HEAVY RAINFALL. AS THE STORMS BEGIN TO PROPAGATE INTO MORE STABLE AIR ACROSS CENTRAL NORTH DAKOTA AFTER 06-07 UTC...THEY ARE EXPECTED TO WEAKEN. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 253 PM CDT SAT MAY 31 2014 FOCUS OF CONCERN WILL SHIFT TO WESTERN NORTH DAKOTA LATER TONIGHT WITH SEVERE STORM POTENTIAL IN THE FORM OF DAMAGING WINDS. ACROSS THE EAST MOISTURE QUITE LIMITED ON THE WEST SIDE OF THE STATIONARY FRONT WITH THE BETTER ORGANIZED CONVECTION MOVING ALONG THE STATIONARY FRONT IN FAR SOUTHEAST NORTH DAKOTA THIS AFTERNOON. WILL CONTINUE CURRENT THINKING OF LOW/NIL THUNDERSTORM THREAT THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST. PRECIPITATION AMOUNTS THERE WITH SHOWERS SHOULD ALSO BE MODEST. A MORE POTENT SYSTEM IS FORMING IN MONTANA WITH STEEP MID LEVEL LAPSE RATES AND GOOD INSTABILITY. MESOSCALE DETERMINISTIC MODELS BRING A MORE ORGANIZED DAMAGING WIND THREAT TO WESTERN NORTH DAKOTA LATER TONIGHT AS A QLCS IS FORECAST BY MODELS TO MOVE INTO WESTERN NORTH DAKOTA AFTER 04-06Z. WILL HIGHLIGHT DAMAGING WINDS LATER TONIGHT WESTERN THIRD OF THE STATE. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WEST SUNDAY WITH A MORE LIMITED SEVERE WEATHER THREAT. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 253 PM CDT SAT MAY 31 2014 SUNDAY NIGHT AND MONDAY...AN UPPER LEVEL LOW TRACKS EAST ACROSS THE STATE...EXITING THE DEVILS LAKE AND JAMES RIVER VALLEYS ON MONDAY EVENING. AT THE SURFACE...LOW PRESSURE IS FORECAST TO EXTEND UP THE MISSISSIPPI VALLEY INTO IOWA AND MINNESOTA...THEN NORTHWESTWARD ACROSS NORTH DAKOTA. THIS SCENARIO WILL BRING A VERY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA DURING THIS TIME...THOUGH SEVERE WEATHER (HAIL/TORNADOES) IS NOT EXPECTED AT THIS TIME. KEPT SCATTERED TO NUMEROUS MENTION OF SHOWERS DURING THIS TIME...AND EXPECTING WIDESPREAD PRECIP AMOUNTS OF 0.20 TO 1.00 INCH OF PRECIPITATION FOR THIS 24-HOUR PERIOD. MONDAY NIGHT SHOULD SEE DECREASING CLOUDS AND TUESDAY SHOULD BE A MOSTLY SUNNY DAY AS AN UPPER LEVEL RIDGE BUILDS IN BEHIND THE EXITING UPPER LEVEL LOW. WEDNESDAY THROUGH SATURDAY...WE RETURN TO A MORE ACTIVE REGIME WITH A LOW PRESSURE TROUGH DEVELOPING ACROSS THE ROCKIES AND KEEPING NORTH DAKOTA UNDER A MAINLY SOUTHWESTERLY FLOW ALOFT WITH PERIODIC UPPER LEVEL IMPULSES MOVING ACROSS THE STATE. THUS CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST MID-WEEK INTO NEXT WEEKEND. REGARDING TEMPERATURES...LOOKING AT HIGHS MAINLY IN THE 60S AND 70S WITH LOWS MAINLY 45 TO 55. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1258 AM CDT SUN JUN 1 2014 SHOWERS AND THUNDERSTORMS AT KISN AND KDIK FOR THE NEXT HOUR OR TWO. THUNDERSTORMS WILL MOVE INTO KBIS AND KMOT FROM 08-09 UTC. AND IF THEY HOLD TOGETHER WILL APPROACH KJMS AFTER 12 UTC. LOW PRESSURE OVER FAR EASTERN MONTANA WILL MOVE SLOWLY EAST ON SUNDAY KEEPING A RISK OF THUNDERSTORMS OVER KISN...KDIK...KMOT AND KBIS THROUGH MUCH OF THE DAY ON SUNDAY...AND MOVING INTO KJMS SUNDAY AFTERNOON...AND INTO THE EVENING...DECREASING IN KISN AND KDIK DURING THE EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TWH SHORT TERM...WAA LONG TERM...WAA/JV AVIATION...TWH
Hazardous weather outlook, Jun 1, 12:10 AM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 110 AM CDT SUN JUN 1 2014 NDZ004-020615- BOTTINEAU- 110 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017-020615- WILLIAMS-MCKENZIE- 110 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-012-013-022-023-025-036-037-047-048-050-051-020615- ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- LOGAN-LA MOURE-MCINTOSH-DICKEY- 110 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-018-031>033-040-041-043-044-020615- DIVIDE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 110 AM CDT SUN JUN 1 2014 /1210 AM MDT SUN JUN 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND INTO THE EARLY OVERNIGHT ACROSS WESTERN NORTH DAKOTA. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ002-003-010-011-019>021-034-035-042-045-046-020615- BURKE-RENVILLE-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-GRANT-SIOUX-EMMONS- 110 AM CDT SUN JUN 1 2014 /1210 AM MDT SUN JUN 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY AFTERNOON...THEN AFTER A DRY DAY ON TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
In the hours before
Special weather statement, May 31, 9:35 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1035 PM CDT SAT MAY 31 2014
NDZ031-040-043-010430-
BOWMAN-GOLDEN VALLEY-SLOPE-
935 PM MDT SAT MAY 31 2014
...SPECIAL WEATHER STATEMENT...
AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLVA TO MUD
BUTTES...AND MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BOWMAN...
RHAME...
BOWMAN HALEY DAM...
AMIDON...
THREE V CROSSING...
GRIFFIN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4664 10406 4664 10361 4663 10360 4663 10328
4594 10324 4594 10404 4595 10406 4600 10406
TIME...MOT...LOC 0335Z 260DEG 22KT 4650 10396 4605 10372
JONESSpecial weather statement, May 31, 10:25 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1125 PM CDT SAT MAY 31 2014 NDZ018-031>033-040-041-043-044-010530- ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- 1025 PM MDT SAT MAY 31 2014 ...SPECIAL WEATHER STATEMENT... AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MEDORA TO BOWMAN HALEY DAM...AND MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HETTINGER... BOWMAN HALEY DAM... MEDORA... AMIDON... SCRANTON... BELFIELD... REEDER... SOUTH HEART... NEW ENGLAND... FRYBURG... BUCYRUS... NEW HRADEC... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4711 10290 4595 10258 4595 10337 4708 10376 TIME...MOT...LOC 0424Z 269DEG 16KT 4699 10366 4594 10331 JONES
Special weather statement, May 31, 11:05 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1205 AM CDT SUN JUN 1 2014 NDZ018-032-033-040-041-043-044-010600- ADAMS-BILLINGS-BOWMAN-DUNN-HETTINGER-SLOPE-STARK- 1105 PM MDT SAT MAY 31 2014 ...SPECIAL WEATHER STATEMENT... AT 1103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BELFIELD TO 7 MILES SOUTHWEST OF BUCYRUS...AND MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HETTINGER... DICKINSON... SOUTH HEART... NEW ENGLAND... REGENT... MOTT... NEW HRADEC... DICKINSON REGIONAL AIRPORT... HIRSCHVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4594 10296 4708 10338 4710 10250 4595 10206 TIME...MOT...LOC 0505Z 268DEG 30KT 4700 10321 4597 10283 JONES
Special weather statement, Jun 1, 12:01 AM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 101 AM CDT SUN JUN 1 2014 NDZ033-041-042-044-045-010700- ADAMS-GRANT-HETTINGER-SIOUX-STARK- 1201 AM MDT SUN JUN 1 2014 ...STRONG THUNDERSTORMS ACROSS EASTERN STARK THROUGH ADAMS COUNTIES MOVING INTO WESTERN GRANT AND SIOUX COUNTIES... AT 1156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEFOR TO NORTH LEMMON...AND MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MOTT... NEW LEIPZIG... ELGIN... BURT... BENTLEY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4669 10203 4595 10154 4595 10213 4669 10262 TIME...MOT...LOC 0559Z 270DEG 18KT 4666 10255 4596 10207 JONES/AYD
Special weather statement, Jun 1, 12:32 AM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
132 AM CDT SUN JUN 1 2014
NDZ042-045-010730-
GRANT-SIOUX-
1232 AM MDT SUN JUN 1 2014
...STRONG THUNDERSTORMS ENTERING GRANT AND SIOUX COUNTIES...
AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
HEART BUTTE DAM TO MORRISTOWN...AND MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ELGIN...
HEART BUTTE DAM...
CARSON...
HEIL...
LEITH...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4595 10163 4669 10209 4670 10172 4664 10172
4663 10164 4595 10120
TIME...MOT...LOC 0631Z 267DEG 27KT 4667 10210 4596 10163
JONESSpecial weather statement, Jun 1, 1:08 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 208 AM CDT SUN JUN 1 2014 NDZ034-042-045-010800- GRANT-MORTON-SIOUX- 208 AM CDT SUN JUN 1 2014 ...STRONG THUNDERSTORMS MOVING THROUGH GRANT AND SIOUX COUNTIES... AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF HEART BUTTE DAM TO MCINTOSH...AND MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ALMONT... SHIELDS... FLASHER... SELFRIDGE... ST. GERTRUDE... LARK... RALEIGH... PORCUPINE... BREIEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4670 10185 4677 10111 4594 10069 4594 10140 TIME...MOT...LOC 0706Z 253DEG 24KT 4665 10167 4597 10127 HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:15 PM MDT | Special Weather Statement | BIS | Divide | 45 min |
| May 31, 7:55 PM MDT | Special Weather Statement | BIS | Williams | 35 min |
| May 31, 8:36 PM MDT | Special Weather Statement | BIS | Divide, Williams | 54 min |
| May 31, 8:41 PM MDT | Severe Thunderstorm Warning | BIS | Williams | 64 min |
| May 31, 9:35 PM MDT | Special Weather Statement | BIS | Bowman, Slope | 55 min |
| May 31, 9:38 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 67 min |
| May 31, 10:25 PM MDT | Special Weather Statement | BIS | Billings, Slope | 65 min |
| May 31, 10:42 PM MDT | Areal Flood Advisory | BIS | Divide, Williams | 6 hr |
| May 31, 11:05 PM MDT | Special Weather Statement | BIS | Adams, Hettinger, Stark | 55 min |
| May 31, 11:25 PM MDT | Areal Flood Advisory | BIS | Williams | 6 hr |
| Jun 1, 12:01 AM MDT | Special Weather Statement | BIS | Hettinger | 59 min |
| Jun 1, 12:32 AM MDT | Special Weather Statement | BIS | Grant | 58 min |
| Jun 1, 1:36 AM MDT | Areal Flood Warning | BIS | Divide, Williams | 12 hr |
| Jun 1, 3:09 AM MDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 17 more | 27 hr |
| Jun 1, 5:15 PM MDT | Special Weather Statement | BIS | Pierce | 30 min |
| Jun 1, 5:23 PM MDT | Special Weather Statement | BIS | Pierce | 37 min |
| Jun 1, 5:40 PM MDT | Special Weather Statement | BIS | Foster | 20 min |
| Jun 1, 5:46 PM MDT | Special Weather Statement | BIS | Pierce | 29 min |
Nearby
Special Weather Statements in North Dakota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.